Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

September 7, 2021Collingsworth County, Texas

NWS Amarillo, TX issued this special weather statement at Sep 7, 2021, 9:36 PM CDT for Collingsworth County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 9:36 PM CDT (02:36 UTC)
Expired
Sep 7, 2021, 10:00 PM CDT
In force
24 min
Issued by
NWS Amarillo, TX
Hail
0.75 in
Wind
30

County Collingsworth County, TX

The radar

The Amarillo radar (KAMA), 125 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
3091 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS84 KAMA 080236
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
936 PM CDT Tue Sep 7 2021
 
TXZ015-020-080300-
Wheeler TX-Collingsworth TX-
936 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of south central
Wheeler and northern Collingsworth Counties through 1000 PM CDT...

At 935 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shamrock, moving south at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Shamrock, Dozier, Lutie, Quail and Samnorwood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3520 10051 3525 10015 3492 10004 3490 10051
TIME...MOT...LOC 0235Z 351DEG 20KT 3517 10025 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

$$

LFM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:39 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Sep 7, 6:39 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
639 PM CDT Tue Sep 7 2021

.AVIATION...00z TAFs...

VFR conditions are expected through the 00z TAF period. Isolated
showers and storms are along a cold front in the eastern Texas
Panhandle. These storms are expected to stay away from all of the
TAF sites. Winds will gradually slow down to 10 kts or less as the
evening progresses. Winds are expected to switch from the east to
southeast tomorrow and are expected to be around 10-15 kts.

Muscha/Andrade

&&

.PREV DISCUSSION... /Issued 235 PM CDT Tue Sep 7 2021/

SHORT TERM...This Afternoon through Tomorrow Night...

This afternoon and this evening, primary forecast concern is the
potential for a thunderstorm or two in the southeastern Panhandles.
Cold front, currently located roughly along a DHT-PYX axis, is
pushing south and should clear the CWA this evening. As evidenced
by 700mb theta-e fields, guidance is in decent agreement that a
thin plume of moisture is present over the southern Texas
Panhandle just ahead of this front. This bit of moisture may allow
an updraft or two to survive as low level convergence occurs
along the front, with the southeastern Texas Panhandle favored -
temperatures aloft appear too warm for convection farther west due
to the influence of a stout upper high over UT. While there is
some turning in progged hodographs, deep shear looks to be only
around 20 knots, suggesting organized convection is not in the
cards. However, high LCLs and well mixed boundary layers - areas
ahead of the front are currently experiencing downslope
southwesterly surface winds - suggest DCAPE will be substantial,
with modeled values indeed rising to or greater than 1500 J/kg.
Thus, will need to remain vigilant for a stray severe wind gust
with any thunderstorms that manage to develop.

Wednesday, post-frontal surface high looks to set up over the
central Plains, with our winds generally staying out of the east as
a result. Unfortunately for fans of cooler weather, the atmosphere
should dry out following the frontal passage, so few clouds are
expected. Additionally, the UT upper high will begin to shift
southeastward over the Four Corners, with heights building aloft a
bit compared to Tuesday. The rising heights and mostly clear skies
will allow temperatures to rise to around or a bit above normal for
this time of year. Enjoy it while it lasts, as things only look to
heat up from there as we move into the long term forecast periods.

Ferguson

LONG TERM...Thursday through Monday Night...

A pretty quiet extended with very warm and mostly dry condition in
the forecast.  High pressure will slowly shift east towards the
Panhandles, with increasing temperatures so much that widespread
100's will be possible on Friday and Saturday.  We'll have to keep
an eye on the Palo Duro Canyon floor, as it may manage to get to
105.  Over the weekend high pressure will begin to break down as a
cold front approaches the Panhandles, and there may be a chance for
a shower/storm to occur in, mainly in the northwest.  The front will
likely stall out in the central Panhandles Saturday evening and
retreat north on Sunday.  Temperatures on Sunday may not be as high
as Friday and Saturday, but still looks to be in the mid 90s.  A
weak longwave trof is expected to move across the Central Plains on
Monday evening and that may lead towards a little bit of a cooldown
on Tuesday.  Unless the system tracks faster, Monday's highs will
likely be similar to Sunday's.

Weber

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

5/2
Hazardous weather outlook, Sep 7, 2:26 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
226 PM CDT Tue Sep 7 2021

OKZ001>003-TXZ001>020-317-080730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
226 PM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Isolated showers and storms possible this evening across the
southern and eastern Panhandles. While Severe Weather is not
anticipated, strong to insolated severe wind gusts can't be ruled
out across the southeast.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Sep 7, 9:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
936 PM CDT Tue Sep 7 2021

TXZ015-020-080300-
Wheeler TX-Collingsworth TX-
936 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of south central
Wheeler and northern Collingsworth Counties through 1000 PM CDT...

At 935 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shamrock, moving south at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Shamrock, Dozier, Lutie, Quail and Samnorwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3520 10051 3525 10015 3492 10004 3490 10051
TIME...MOT...LOC 0235Z 351DEG 20KT 3517 10025

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 10:00 PM CDTSpecial Weather StatementAMACollingsworth45 min
Sep 7, 10:13 PM CDTSevere Thunderstorm WarningAMACollingsworth47 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.